MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. 4.0MM X 12MM FIXED SCREW; C-TEK MAXAN ANTERIOR CERVICAL PLATE SYSTEM

ZIMMER BIOMET SPINE INC. 4.0MM X 12MM FIXED SCREW; C-TEK MAXAN ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 14-521512E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Subluxation (4525)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3004788213-2022-00022 through 3004788213-2022-00025 and 3012447612-2022-00072 through 3012447612-2022-00076.
 
Event or Problem Description
It was reported that a patient underwent a second operation to perform a laminectomy.The initial operation was performed to fix a c4,c5, and c6 hernia and c5 spondylolisthesis using anterior fixation with roi-c and maxan.Postoperatively, the spondylolisthesis at c5 returned and the c6 vertebral body broke at the point where the roi-c plate and maxan screw tip meet in the vertebral body.A laminectomy was performed and the implants remain implanted.The patient did not have any pain or side effects of the breakage or spondylolisthesis.This is report six of nine for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: product was not returned as it remains implanted, however x-rays were provided.The fractured bone is seen in the x-rays.Device evaluation is unable to be performed to determine further relation between the devices and the event.Potential cause: root cause was unable to be determined.This event could possibly be attributed to improper evaluation of bone structure, improper procedural strategy for this incident, or unknown patient or traumatic factors.Dhr review and related actions per dhr review, the parts were likely conforming when they left zimvie control.Device usage these devices are used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.

Brand Name
4.0MM X 12MM FIXED SCREW
Common Device Name
C-TEK MAXAN ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key13932406
Report Number3012447612-2022-00073
Device Sequence Number3889115
Product Code KWQ
UDI-Device Identifier00880304985353
UDI-Public(01)00880304985353(17)290915(10)J08116
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14-521512E
Device Lot NumberJ08116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexMale